Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2001, 10:54 PM MDT for Sheridan County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2001, 10:54 PM MDT (04:54 UTC)
- Expired
- Jun 12, 2001, 11:45 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 160 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 6:30 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 130454 SVRLBF NEC161-130545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1054 PM MDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1145 PM MDT * AT 1049 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF HAY SPRINGS...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE...AROUND HAY SPRINGS AT 1115 PM MDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR NORTH CENTRAL NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT MDT WEDNESDAY MORNING FOR NORTHWESTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM MDT WEDNESDAY MORNING FOR NORTH CENTRAL NEBRASKA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4250 10303 4242 10246 4298 10240 4302 10280 $$ AWJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:13 PM MDT, 8 hours 41 minutes earlier.
Area forecast discussion, Jun 12, 2:13 PM MDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT TUE JUN 12 2001 ...CONVECTION TONIGHT AND 3RD PERIOD POPS ARE THE CHALLENGE... UPPER PATTERN FEATURES A SHARP TROF OVER THE WESTERN U.S....FLAT RIDGING THROUGH THE CENTRAL STATES AND WEAK TROFING EAST. AT THE SURFACE...LOW PRESSURE IS CENTERED IN EASTERN WYOMING WITH A WAVY WARM FRONT THAT EXTENDS DOWN TO SOUTHWESTERN NEBRASKA AND NORTHEASTWARD THROUGH CENTRAL AND EASTERN NEBRASKA. ENVIRONMENT RAPIDLY BECOMING FAVORABLE FOR A SEVERE WEATHER EVENT IN THE CWA. WARM FRONT EXTENDS THROUGH THE SOUTHERN HALF OF CWA. WHERE CLOUDS HAVE CLEARED SOUTH OF FRONT CAPE VALUES OF 3000 TO 5000 EXIST. ALTHOUGH THE CAP IS STRONG IN THIS AREA...THE DRYLINE IS MAKING PROGRESS IN EASTERN COLORADO AND THE CAP HAS WEAKENED CONSIDERABLY ACCORDING TO LATEST LAPS ANALYSIS. UPPER WAVE IS ALSO BEGINNING TO EJECT THROUGH EASTERN WYOMING...TAIL END OF WHICH COULD PROVIDE SUPPORT FOR INITIATION IN COLORADO. GREATER CONFIDENCE IN CONVECTIVE COMPLEX OVER NORTHERN ZONES TONIGHT WHERE ALL PARAMETERS ARE EXPECTED TO COME TOGETHER. HIGHEST AXIS OF INSTABILITY WILL EXTEND INTO NORTHWESTERN ZONES AND CONVERGE IN VICINITY OF SURFACE LOW AND WARM FRONT...ALL AHEAD OF AFOREMENTIONED EJECTING WAVE. SUFFICIENT SPEED AND DIRECTIONAL SHEAR WILL EXIST FOR TORNADIC SUPERCELLS AND A LLJ WILL DEVELOP TONIGHT TO MAINTAIN COMPLEX THROUGH THE NIGHT. MODELS FORECAST THIS FEATURE TO TRAVEL NORTHEAST BUT STRENGTH OF LLJ SUGGEST SOME PROPAGATION INTO THE LOW LEVEL INFLOW MAY OCCUR. HIGH POPS WILL BE CARRIED IN NORTHERN ZONES FOR THIS REASON...LOWEST POPS SOUTH. BY 12Z WEDNESDAY SURFACE FRONT SHOULD BE ALONG EASTERN FRINGE OF CWA AND UPPER WAVE WELL NORTH INTO ND/MN. DIRECTIONAL SPREADING OF LAYER Q-VECS SUGGESTS LARGE SCALE SUBSIDENCE FOR MUCH OF THE CWA SUPPORTING GUIDANCE IDEA OF DRY. A WIDELY SCATTERED AFTERNOON STORM IS STILL POSSIBLE ALONG THE FRONT IN FAR NORTHEAST ZONES WHERE INSTABILITY AND MOISTURE CONVERGENCE WILL REMAIN FAVORABLE. H85 24HR CAA OF NEARLY 10 DEGREES WILL YIELD MUCH COOLER AFTERNOON HIGHS ESPECIALLY SOUTHERN ZONES. WILL REINTRODUCE POPS WEDNESDAY NIGHT AS THE ETA HAS MOVED CLOSER TO RECENT AVN SOLUTIONS. STRONG WAVE EXPECTED TO EJECT FROM TROF WHICH WILL STILL BE WEST OF THE AREA. MODELS HAVE RESOLVED A SIGNIFICANT COUPLET OF PV ADVECTION/UPPER DIVERGENCE/FRONTOGENESIS. DESPITE SIGNIFICANT DRYING OF LOWER LEVELS...FORCING APPEARS SO STRONG THAT SCATTERED SHOWERS WILL BE A GOOD BET. WAVE WILL CONTINUE TO MOVE ACROSS NORTH CENTRAL ZONES EARLY THURSDAY AND MAIN AXIS OF UPPER WAVE WILL SWING THROUGH. HERE AGAIN PV ADVECTION/DIVERGENCE/FRONTOGENESIS WILL REMAIN SUFFICIENT TO CONTINUE A SCATTERED POP. DRY SOUTH WITH LARGE SCALE SUBSIDENCE. APPROXIMATELY ANOTHER 5 DEGREES OF CAA WITH EVEN COOLER MAXES...SOME NORTHERN ZONES NOT REACHING 70. FINALLY QUIET ON THURSDAY NIGHT IN WAKE OF EXITING TROF AS LARGE SCALE SUBSIDENCE AND STRONG LOW LEVEL DRYING CONTINUES IN WESTERLY FLOW. RATHER COOL AS MOST AREAS ARE LIKELY TO DECOUPLE WITH SURFACE HIGH DIRECTLY OVER THE AREA. IN THE EXTENDED...DRY CONDITIONS TO CONTINUE RIG`HT THROUGH THE WEEKEND WITH ZONAL FLOW EXPECTED TO DEVELOP. NEXT SIGNIFICANT WAVE IN MEDIUM RANGE MODELS ON MONDAY WITH NEXT CHANCE OF CONVECTION. DRY AGAIN TUESDAY IN WAKE OF WAVE. .LBF...NONE. DJB
In the hours before
Local storm report, Jun 12, 7:44 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
844 PM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 PM WHITE CLAY NE 1.00 INCH HAIL
06/12/01 SHERIDAN
DPLocal storm report, Jun 12, 8:05 PM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
905 PM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 5 S HAY SPRINGS NE .75 INCH HAIL
06/12/01 SHERIDAN
DPLocal storm report, Jun 12, 8:31 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
931 PM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....x
0916 PM 7 S HAY SPRINGS NE 1.75 INCH HAIL
06/12/01 SHERIDAN
DPLocal storm report, Jun 12, 8:51 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
951 PM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0946 PM 12 S GORDON NE TORNADO
06/12/01 SHERIDAN TORNADO ON THE
GROUNDREPORTED BY LAW
ENFORCEMENT
RSLocal storm report, Jun 12, 8:54 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
954 PM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 15 S RUSHVILLE NE 2.75 INCH HAIL
06/12/01 SHERIDAN
RSLocal storm report, Jun 12, 10:13 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1113 PM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1111 PM 3 W GORDON NE 1.00 INCH HAIL
06/12/01 SHERIDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:27 PM MDT | Tornado Warning | LBF | Sheridan | 63 min |
| Jun 12, 7:30 PM MDT | Tornado Warning | LBF | Sheridan | 45 min |
| Jun 12, 8:14 PM MDT | Tornado Warning | LBF | Sheridan | 46 min |
| Jun 12, 8:52 PM MDT | Tornado Warning | LBF | Cherry, Sheridan | 38 min |
| Jun 12, 9:28 PM MDT | Tornado Warning | LBF | Cherry | 47 min |
| Jun 12, 9:40 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 50 min |
| Jun 12, 10:14 PM MDT | Tornado Warning | LBF | Cherry | 46 min |
| Jun 12, 10:28 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 32 min |
| Jun 12, 11:25 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.